This question was answered on Mon 04, Jan 2010 08:07pm by Dr Bhupinder K, MD

HAVE A RECURRING RASH ON HANDS. STARTES WITH EXTREME ITCHING. THEN SMALLBLISTERS, LESIONS, SKIN PEELS OFF. BECOMES VERY HARD WITH NO MOISTURE,EXTREMLY DRY. HANDS ARE VERY SORE.

    
Asked by janstangel (Female; 71; blood pressure under control with meds, type 2 diabetic under control with meds; Relevant drugs:atacand, metoprol, januvia, metformin, glipizide. lipitor ) on Mon 04, Jan 2010 06:06pm

HAVE A RECURRING RASH ON HANDS. STARTES WITH EXTREME ITCHING. THEN SMALL BLISTERS, LESIONS, SKIN PEELS OFF. BECOMES VERY HARD WITH NO MOISTURE, EXTREMLY DRY. HANDS ARE VERY SORE.

Actions: | Forward |
Answer


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post
Answer by Dr Bhupinder K, MD  on Mon 04, Jan 2010 08:07pm:

Hello, Welcome to the forum and we are really glad to help you out. Although without examination confirmation of a diagnosis is tough but from the symptoms it looks like dyshidrotic eczema. Pompholyx is another name for this condition. It is a chronic disease in which small, itchy and dry blisters develop on the hands or feet. The exact cause is unknown but atopic dermatitis has been proposed to be closely linked to this disease. The condition seems to appear during certain times of the year. Basically eczema is a form of chronic dermatitis (rash).Allergic reaction is one of the important causes of eczema and allergy can occur to certain foods, food additives, plants, metals, cosmetics and dust mites. The characteristic symptoms are pruritus(itching) of hands and feet with a sudden onset of vesicles(blisters). Stress and contact with any of the above mentioned allergens can flare up the condition. Important differential diagnosis includes irritant contact dermatitis, bullous pemphigoid, herpes simplex and pemphigus for which I would suggest you to consult your dermatologist and get an examination and biopsy skin done to confirm the diagnosis. Wash the areas several times with fresh water. Do not use any cosmetic products at the sites. You can apply some calamine lotion at the rash as it will help in soothing the skin. Application of Burrow solution (diluted) also helps. For the itching antihistaminics like Benadryl are needed and severe cases may require topical and oral steroids for which a prescription is needed. Topical application of MOP and UV-A (bath-PUVA) is also very helpful in treating this disease and sometimes injections of botulinum toxin may also help. All these treatments require the prescription of a dermatologist. In addition, eczema can be exacerbated by dryness of the skin. Use good quality moisturizers to prevent moisture loss from the skin. I hope it helps. Take care and please do keep me posted in case you have any additional doubts. Kind regards. I am forwarding you a link which gives detailed information about the condition as well as the photographs of the lesions. The link is: http://emedicine.medscape.com/article/1122527-overview

If you find the site useful, please consider making a donation.  Click the button to donate.   

Please rate my answer (select the stars, no need to log in.)  

Comments:

Comment by Dr.Ravindra Rajput on Mon 04, Jan 2010 10:08pm:

This question is open for comments.  Please share your opinion.

Comments


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post


 
What users are searching right now on Ask Doctor For Free:

©2011 - Ask Doctor For Free  |  All Rights Reserved
The site is not a replacement for professional medical opinion, examination, diagnosis or treatment. Always seek the advice of your medical doctor or other qualified health professional before starting any new treatment or making any changes to existing treatment. Do not delay seeking or disregard medical advice based on information written by any author on this site. No health questions and information on AskDoctorForFree is regulated or evaluated by the Food and Drug Administration and therefore the information should not be used to diagnose, treat, cure or prevent any disease without the supervision of a medical doctor. Posts made to these forums express the views and opinions of the author, and not the administrators, moderators, or editorial staff and hence AskDoctorForFree and its principals will accept no liabilities or responsibilities for the statements made.

Home | Terms & Conditions | Contact Us | Frequently Asked Questions | Disclaimer | Privacy Policy | Advertise with us
Stats